Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 26, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 29, 2017, 7:27 PM CDT for Pope County, Searcy County, Van Buren County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 7:27 PM CDT (00:27 UTC)
- Expired
- Mar 29, 2017, 8:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Pope County, AR, Searcy County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 4:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.6
The text
As transmitted.
678
WFUS54 KLZK 300027
TORLZK
ARC115-129-141-300100-
/O.NEW.KLZK.TO.W.0026.170330T0027Z-170330T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
727 PM CDT WED MAR 29 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Southwestern Searcy County in north central Arkansas...
Northwestern Van Buren County in north central Arkansas...
Northeastern Pope County in central Arkansas...
* Until 800 PM CDT
* At 726 PM CDT, a confirmed tornado was located over Smyrna, or 25
miles southwest of Marshall, moving northeast at 40 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Marshall... Marsena...
Kay... Bohannon...
Woolum... Imo...
Witts Spring... Rocky Hill...
Duff... Dabney...
Solo... Elberta...
Smyrna... Watts...
Leslie... Gilbert...
Zach... Canaan...
Silver Hill... Chimes...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3581 9243 3558 9283 3556 9295 3559 9302
3569 9301 3573 9295 3607 9275
TIME...MOT...LOC 0026Z 213DEG 37KT 3564 9295
TORNADO...OBSERVED
HAIL...1.00IN
$$
Cross2 follow-up statements
329
WWUS54 KLZK 300046
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
746 PM CDT WED MAR 29 2017
ARC115-141-300056-
/O.CAN.KLZK.TO.W.0026.000000T0000Z-170330T0100Z/
Van Buren AR-Pope AR-
746 PM CDT WED MAR 29 2017
...THE TORNADO WARNING FOR NORTHWESTERN VAN BUREN AND NORTHEASTERN
POPE COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until midnight CDT for north
central Arkansas.
LAT...LON 3589 9253 3579 9263 3572 9263 3572 9273
3576 9287 3583 9289 3607 9275
TIME...MOT...LOC 0046Z 213DEG 37KT 3581 9281
$$
ARC129-300100-
/O.CON.KLZK.TO.W.0026.000000T0000Z-170330T0100Z/
Searcy AR-
746 PM CDT WED MAR 29 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN SEARCY COUNTY...
At 746 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bohannon, or 11 miles southwest of Marshall, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Marshall... Marsena...
Kay... Bohannon...
Imo... Witts Spring...
Duff... Watts...
Gilbert... Zach...
Canaan... Silver Hill...
Snowball...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3589 9253 3579 9263 3572 9263 3572 9273
3576 9287 3583 9289 3607 9275
TIME...MOT...LOC 0046Z 213DEG 37KT 3581 9281
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Cross464
WWUS54 KLZK 300055
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
755 PM CDT WED MAR 29 2017
ARC129-300104-
/O.EXP.KLZK.TO.W.0026.000000T0000Z-170330T0100Z/
Searcy AR-
755 PM CDT WED MAR 29 2017
...THE TORNADO WARNING FOR SOUTHWESTERN SEARCY COUNTY WILL EXPIRE AT
800 PM CDT...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire.
A tornado watch remains in effect until midnight CDT for north
central Arkansas.
LAT...LON 3589 9253 3579 9263 3572 9263 3572 9273
3576 9287 3583 9289 3607 9275
TIME...MOT...LOC 0054Z 213DEG 37KT 3587 9276
$$
CrossWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 29, 3:12 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 29, 3:12 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 312 PM CDT Wed Mar 29 2017 .SHORT TERM...Tonight Through Friday Main forecast concern are conditions during the first 12 hours of the period. Lastest surface analysis indicates low pressure centered to the east of Wichita. A dryline extends southward to near Durant Oklahoma. A warm front extends from the low center, southeast to just north of Batesville. Expected western portions of the warm front to be first to focus convective development, with development along the dry line nextas it accerlerates eastward. 19z KLZK sounding reveals moderate instabilty: MUCAPE ~1600 j/kg, as well as deep layer shear suffiecient for organized convective cells. The overall severe thunderstorm threat will move from west to east...between 23 and 09z. Some precipitation will affect mainly northern areas during the day on Thursday, in association with the slow moving upper low now over Kansas. && .LONG TERM...Friday Night Through Wednesday The long term period will begin with upper low pressure systems in the northeast and over the Rocky Mountains...with an upper ridge over the central and southern Plains. The upper ridge moves east to the eastern third of the country on Saturday...while the western low does not move much. However, by Sunday the upper low deepens and moves into Texas, Oklahoma, and Kansas...then passes through Arkansas Monday. The low moves into the Great Lakes Tuesday and southwest flow returns to Arkansas. Another upper low in the Rockies Tuesday will move through the Plains Wednesday. Friday night and Saturday will be dry across Arkansas but more rain chances return Saturday night through Monday night. Several short waves will move across the state ahead of the approaching upper low and bring increasing chances of showers and thunderstorms. Good rain chances are expected Monday as a pair of low pressure systems phase together over Arkansas. Will have to keep an eye on the system Monday, for as it looks now, if severe thunderstorms develop, they would be in south Arkansas. Will continue a slight chance of showers and thunderstorms for Tuesday night and Wednesday in the north as a weak short wave moves toward the area. Rain chances increase for Wednesday night near a cold front. Above normal temperatures will continue through the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 60 66 50 70 / 80 60 20 0 Camden AR 58 70 50 80 / 70 40 0 0 Harrison AR 53 57 46 66 / 70 50 30 0 Hot Springs AR 56 64 49 76 / 70 40 10 0 Little Rock AR 60 67 50 75 / 80 50 10 0 Monticello AR 63 72 52 79 / 80 60 10 0 Mount Ida AR 54 63 47 77 / 60 30 0 0 Mountain Home AR 56 62 47 67 / 80 60 30 0 Newport AR 62 67 50 68 / 80 60 20 10 Pine Bluff AR 62 70 51 77 / 80 50 10 0 Russellville AR 57 62 47 73 / 70 40 10 0 Searcy AR 59 66 48 71 / 80 60 10 0 Stuttgart AR 62 70 51 74 / 80 60 10 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...55 / Long Term...51
Hazardous weather outlook, Mar 29, 1:25 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 125 PM CDT Wed Mar 29 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 125 PM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Additional thunderstorms will develop this afternoon across western and portions of central Arkansas. This activity will start off scattered...but will see these thunderstorms become more organized into a line or complex by late this afternoon and into the early evening hours. This line will move east across western into central sections of the state during the evening and into the overnight hours. Expect this line of thunderstorms to be east of the state by around sunrise Thursday morning. The primary severe weather threats will be large damaging hail greater than 1 inch in diameter and damaging winds in excess of 60 mph. Tornadoes will also be possible...especially across northern sections of the state this afternoon and evening with the discrete thunderstorm activity. A tornado threat will also exist across a larger portion of the area as the line of thunderstorms moves east late this evening and overnight. There will also be an isolated flash flood threat...especially where any thunderstorms train over the same areas. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday Additional showers and thunderstorms will be possible on Thursday...as the cold front moves across Arkansas. Isolated severe storms are possible, primarily ahead of the front. Damaging wind gusts and large hail will be the primary threat with any severe storms. There will be a possibility of strong to severe thunderstorms early next week...around late Sunday into Monday night. Also...stronger storms could produce locally heavy rainfall. This is still several days out...and the forecast could change quite a bit between now and then. Stay informed by monitoring the latest forecasts and statements from your NWS office. .Spotter Information Statement... Spotter activation is likely...especially this afternoon and tonight over much of the state. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/57
In the hours before
Special weather statement, Mar 29, 5:44 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
544 PM CDT WED MAR 29 2017
ARZ030-037-038-292330-
Scott AR-Logan AR-Yell AR-
544 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN...SOUTHERN
JOHNSON...EAST CENTRAL SCOTT...NORTHWESTERN YELL AND SOUTHWESTERN
POPE COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gravelly, or 19 miles southwest of Danville, moving northeast at 40
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Danville... Dardanelle...
Stonehouse Recreation Area... Lake Dardanelle State Park...
Mt Nebo State Park... Gravelly...
Mosley... Lake Dardanelle...
Midway in Logan County... Mount Magazine...
Belleville... Havana...
Corinth... Ranger...
Dublin... Ludwig...
Bluffton... Blue Ball...
Spring Lake Campground... Macedonia in Yell County...
A tornado watch remains in effect until midnight CDT for western and
central Arkansas.
LAT...LON 3497 9375 3541 9344 3535 9340 3534 9342
3533 9342 3534 9333 3522 9314 3489 9359
3483 9373 3487 9379
TIME...MOT...LOC 2244Z 217DEG 35KT 3490 9369
CavanaughSpecial weather statement, Mar 29, 6:02 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
602 PM CDT WED MAR 29 2017
ARZ012-021-030-292345-
Johnson AR-Newton AR-Logan AR-
602 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LOGAN...CENTRAL
JOHNSON AND SOUTHWESTERN NEWTON COUNTIES UNTIL 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Subiaco, or near Paris, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Hartman...
Hoyt... Woodland...
Hinkle... Rosetta...
Devils Knob... Coal Hill...
Salus... Catalpa...
Harmony... Fort Douglas...
Ozone... Fallsville...
Haw Creek Falls Campground... Union City...
Dixon Ridge... Hunt...
Hillcrest in Johnson County... Mineral Springs Recreation Area...
A tornado watch remains in effect until midnight CDT for western and
north central Arkansas.
LAT...LON 3551 9370 3585 9347 3570 9320 3537 9358
3531 9369 3538 9371
TIME...MOT...LOC 2302Z 213DEG 32KT 3537 9367
CavanaughLocal storm report, Mar 29, 6:24 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL HAVANA 35.11N 93.53W
03/29/2017 E1.00 INCH YELL AR BROADCAST MEDIA
QUARTER SIZE HAIL RRPORTED IN HAVANA AND POINTS NORTH.
&&
EVENT NUMBER LZK1700087
61Special weather statement, Mar 29, 6:33 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
633 PM CDT WED MAR 29 2017
ARZ052-053-300015-
Pike AR-Clark AR-
633 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLARK AND CENTRAL
PIKE COUNTIES UNTIL 715 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm over
Murfreesboro, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro... Glenwood...
Amity... Narrows Dam...
Crater Of Diamonds State Park... Bear Creek Public Use Area...
Salem in Pike County... Kirby...
Highland in Pike County... Rosboro...
Roy... Pike City...
A tornado watch remains in effect until midnight CDT for southwestern
Arkansas.
&&
LAT...LON 3434 9361 3428 9336 3398 9364 3398 9368
3402 9380
TIME...MOT...LOC 2332Z 210DEG 35KT 3407 9368
46Special weather statement, Mar 29, 6:58 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
658 PM CDT WED MAR 29 2017
ARZ041-042-052-300045-
Pike AR-Garland AR-Montgomery AR-
658 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIKE...NORTHWESTERN
GARLAND...WESTERN HOT SPRING AND EASTERN MONTGOMERY COUNTIES UNTIL
745 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or 15 miles south of Mount Ida, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Glenwood... Meyers...
Lake Ouachita State Park... Avant...
Salem in Pike County... Crystal Springs Landing...
Mt Tabor... Fannie...
Welsh... Lena Landing Rec Area...
Silver... Hamilton...
Crystal Springs... Caddo Gap...
Hurricane Grove...
A tornado watch remains in effect until midnight CDT for central,
western and southwestern Arkansas.
&&
LAT...LON 3473 9346 3472 9309 3434 9346 3434 9348
3433 9348 3425 9355 3429 9368
TIME...MOT...LOC 2357Z 214DEG 49KT 3435 9353
46Special weather statement, Mar 29, 7:16 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Little Rock AR 716 PM CDT WED MAR 29 2017 ARZ003-004-300100- Marion AR-Boone AR- 716 PM CDT WED MAR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES UNTIL 800 PM CDT... At 715 PM CDT, Doppler radar was tracking a strong thunderstorm near Bergman, or 10 miles northeast of Harrison, moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Diamond City... Bergman... Lead Hill... Willis... Winington... Zinc... South Lead Hill... Monarch... A tornado watch remains in effect until midnight CDT for north central Arkansas. && LAT...LON 3649 9273 3622 9297 3627 9308 3650 9297 TIME...MOT...LOC 0015Z 209DEG 28KT 3633 9296 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:06 PM CDT | Tornado Warning | LZK | Pope | 24 min |
| Mar 29, 7:16 PM CDT | Special Weather Statement | LZK | Boone | 44 min |
| Mar 29, 7:19 PM CDT | Tornado Warning | LZK | Boone, Marion | 29 min |
| Mar 29, 7:40 PM CDT | Special Weather Statement | LZK | Garland | 50 min |
| Mar 29, 7:44 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 46 min |
| Mar 29, 7:57 PM CDT | Special Weather Statement | LZK | Searcy | 48 min |
| Mar 29, 8:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 44 min |
| Mar 29, 8:24 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 24 min |
| Mar 29, 8:31 PM CDT | Special Weather Statement | LZK | Conway, Perry | 44 min |
| Mar 29, 8:45 PM CDT | Special Weather Statement | LZK | Saline | 45 min |
| Mar 29, 8:58 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Van Buren | 47 min |
| Mar 29, 9:05 PM CDT | Tornado Warning | LZK | Conway, Faulkner, Van Buren | 40 min |
| Mar 29, 9:39 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren | 36 min |
| Mar 29, 10:02 PM CDT | Special Weather Statement | LZK | Montgomery | 43 min |
| Mar 29, 10:10 PM CDT | Special Weather Statement | LZK | Cleburne | 50 min |
| Mar 29, 10:20 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 27 min |
| Mar 29, 10:30 PM CDT | Tornado Warning | LZK | Garland, Saline | 11 min |
| Mar 29, 10:32 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 27 min |
| Mar 29, 11:00 PM CDT | Special Weather Statement | LZK | Van Buren | 45 min |
| Mar 30, 12:04 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 41 min |
| Mar 30, 12:43 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 17 min |
| Mar 30, 1:25 AM CDT | Special Weather Statement | LZK | Desha, Drew | 35 min |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.